Scenario Interpretation Flashcards Preview

ACLS > Scenario Interpretation > Flashcards

Flashcards in Scenario Interpretation Deck (10):
1

A patient was in refractory ventricular fibrillation. A third shock has just been administered. Your team looks at you for instruction. Your immediate next order is: A. Give atropine 1 mg IV B. Give epinephrine 1 mg IV C. Perform endotracheal intubation D. Give amiodarone 300 mg IV E. Resume high-quality chest compressions

Q image thumb

Resume high-quality chest compressions

2

A patient in the ED develops recurrent chest discomfort (8/10) suspicious for ischemia. His monitored rhythm becomes irregular as seen above. Oxygen is being administered by nasal cannual at 4 L/min and an intravenous line is patent. Blood pressure is 160/96 mm Hg. There are no allergies or contraindications to any medication. You would first order: A. Intravenous nitroglycerin initiated at 10 pg/min and titrated B. Lidocaine 1 mg/kg IV and infusion 2 mg/min C. Nitroglycerin 0.4 mg SL D. Morphine sulfate 2 to 4 mg IV E. Amiodarone 150 mg IV

Q image thumb

Nitroglycerin 0.4 mg SL

3

You are the code team leader and arrive finding the above rhythm with CPR in progress. Team members report that the patient was well but complained of chest pain and collapsed. She has no pulse or respirations. Bag-mask ventilations are producing visible chest rise, high-quality CPR is in progress, and an IV has been established. Your next order would be: A. Administer amiodarone 300 mg B. Perform endotracheal intubation C. Administer atropine 1 mg D. Administer epinephrine 1 mg E. Start dopamine at 10 to 20 pg/kg per minute

Q image thumb

Administer epinephrine 1 mg

4

A patient becomes unresponsive and you are uncertain if a faint pulse is present with the above rhythm. Your next action is: A. Start an IV and give atropine 1 mg B. Begin CPR with high-quality chest compressions C. Start and IV and epinephrine 1 mg IV D. Order transcutaneous pacing E. Consider causes for pulseless electrical activity

Q image thumb

Begin CPR with high-quality chest compressions

5

This patient has been resuscitated from cardiac arrest. During the resuscitation amiodarone 300 mg was administered. Now the patient develops severe chest discomfort, is diaphoretic, and has the above rhythm. Blood pressure is 80/60 mm Hg. What is the next indicated action? A. Give lidocaine 1 to 1.5 mg/kg IV B. Repeat amiodarone 300 mg IV C. Give immediate unsynchronized high-energy shock D. Repeat amiodarone 150 mg IV E. Perform immediate synchronized cardioversion

Q image thumb

Give immediate unsynchronized high-energy shock

6

You arrive on-scene and find a 56-year-old diabetic woman complaining of chest discomfort. She is pale and diaphoretic, complaining of lightheadedness. Her blood pressure is 80/60 mm Hg. The cardiac monitor documents the rhythm above. She is receiving oxygen at 4 L/min by nasal cannula, and an IV has been established. Transcutaneous has been requested but is not yet available. Your next order is: A. Start dopamine at 2 to 10 pg/kg per minute B. Give atropine 1 mg IV C. Give nitoroglycerin 0.4 mg SL D. Give morphine sulfate 4 mg IV E. Give atropine 0.5 mg IV

Q image thumb

Give atropine 0.5 mg IV

7

You are monitoring this patient after successful resuscitation. You note the above rhythm on the cardiac monitor and document a rhythm strip for the patient’s chart. She has no complaints and blood pressure is 110/70 mm Hg. Now you would: A. Give Atropine 1 mg IV B. Start dopamine 2 to 10 pg/kg per minute and titrate heart rate C. Administer sedation and begin immediate transcutaneous pacing at 80 per minute D. Prepare for transcutaneous pacing (place pacing pads, do not pace) E. Give Atropine 0.5 mg IV

Q image thumb

Prepare for transcutaneous pacing (place pacing pads, do not pace)

8

You are evaluating a patient with a 15-minute duration of chest pain during transportation to the emergency department. He is receiving oxygen, and 2 sublingual nitroglycerin tablets have relieved his chest discomfort. He has no complaints but appears anxious. Blood pressure is 130/70 mm Hg. You observe the above rhythm on the monitor and your next action is: A. Start epinephrine 2 to 10 pg/min and titrate B. Give atropine 0.5 mg IV C. Initiate transcutaneous pacting (TCP) D. Continue monitoring patient, prepare for TCP E. Administer nitroglycerin 0.4 mg SL

Q image thumb

Continue monitoring patient, prepare for TCP

9

Following initiation of CPR and one shock for VF, this rhythm is present on the next rhythm check. A second shock is given and chest compressions are immediately resumed. An IV is in place and no drugs no drugs have been given. Bag-mask ventilations are producing visible chest rise. What is your next order? A. Perform endotracheal intubation; administer 100% oxygen B. Prepare to give amiodarone 300 mg IV C. Administer 3 sequential (stacked) shocks at 200 Joules (biphasic defibrillator) D. Administer 3 sequential (stacked) shocks at 360 Joules (monophasic defibrillation) E. Prepare to give epinephrine 1 mg IV

Q image thumb

Prepare to give epinephrine 1 mg IV

10

You are monitoring a patient with chest discomfort who becomes suddenly unresponsive. You observe the following rhythm on the cardiac monitor. A monophasic defibrillator is present. What is your first action? �A. Begin CPR with chest compressions for 2 minutes or about 5 cycles of compressions and ventilations �B. Establish an IV and give epinephrine 1 mg IV C.� Give a single shock with 200 J �D. Intubate the patient and give epinephrine 2 to 4 mg via ET tube �E. Give a single shock with 360 J

Q image thumb

Give a single shock with 360 J